HAS ANYONE TAKEN OXYCONTIN

Discussion in 'Fibromyalgia Main Forum' started by roma06, Dec 28, 2006.

  1. roma06

    roma06 New Member

    HI
    TODAY WAS MY FIRST VISIT WITH A PAIN MANAGEMENT CENTER HE PRESCRIBED OXYCONTIN AND I WAS WONDERING IF ANYBODY HAS TAKEN THIS BEFORE I AM TAKEN HYDROCODONE 3 TIMES A DAY NOW AND WANTED TO KNOW IF IT HAS THE SAME EFFECTS. MY PAIN IS VERY CHRONIC AND THE HYDROCODONE ISN'T HELPING ME ANYMORE. I WOULD REALLY APRECIATE YOUR RESPONSE.
    THANK YOU
    ROSY
  2. Pianowoman

    Pianowoman New Member

    Oxycontin is the long acting form of Hydrocodone. I took it for a while but lately haven't needed it. It does help; the pain is better controlled and you should be more comfortable all the time. It does have the same side efects as any narcotic, though.

    Kathy
  3. TammyHendley

    TammyHendley New Member

    Hi,

    I haven't personally taken it, but my oldest brother was in a near fatal car crash last week. This is the pain medication he was given while he was in the hospital. He took it every 12 hours and took something else in between. Now that he is at home, he isn't taking it anymore. Also, my brother-in-law had back surgery in the fall and took oxycontin. I understand it's pretty strong and serious medication. Be careful with it and be sure to follow the instructions carefully.

    Best wishes,
    Tammy
  4. roma06

    roma06 New Member

    THANK YOU KATHY AND TAMMEY FOR REPLYING TO MY MESSAGE I WILL START TAKING MY PILLS TOMORROW AND I WILL LET YA KNOW HOW I AM DOING.

    THANK YOU
    ROSY
  5. PVLady

    PVLady New Member

    I was on Oxycontin and MS Contin for 9 months a couple of years ago. It did stop all pain. I started at a low dose and had to increase once to get complete pain relief.

    I had to stop taking it due to side effects. I had severe constipation, nausea, vomiting, complete loss of appetite (lost over 50 lbs), rashes, and anxiety.

    I vowed in the beginning I was not going to increase the dose (due to side effects) and the doctor kept telling me I would not have to - but that was not correct.

    At about 6 months I started needing more of the medication about 3 hours early. I was in mild withdrawals which manifested in anxiety and being short tempered.

    I was on MS Contin at the time - 30 mg twice a day. I decided I had to get off the drug completely and did with the help of a very good doctor. He transitioned me to a drug called Subutex that allowed me to stop the MS Contin with no withdrawals.

    I have stayed on Subutex because it also controls my fibro with fewer side effects. It is a mild opiate you dissolve under your tongue - and you never have a tolerance problem.

    Anyway, bottom line is - I was also using Vicodin before going on MS Contin. I know others have taken this drug and they say no problems, but if I had it to do over I never would have taken it.

    I was definitely tolerant after 9 months. There is no where to go but up the dose when it happens. If you decide to take it you may do very well but I want you to know for future reference, if you have any problems and need to stop it - you may want to know about the drug Subutex.

    You did not say what your medical condition is.
  6. RedHeadEMT

    RedHeadEMT New Member

    Hi Rosy!

    Oxycontin is actually a time-released opioid called oxycodone (aka: percocet). It is different than the hydrocodone that you are used to taking.

    I tried oxycontin for about 4-6 weeks and had pretty severe side effects, like loss of appetite (due to stomach pain) and difficulty sleeping. I ended up on MS Contin (time-released morphine), which has given me little to no side effects, besides the standard constipation that comes with most narcotic pain meds.

    The best advice that I can give you, from a medical professional's standpoint, is: give it a try.

    If your doc has rxed it for you, then he/she must feel that you need it. Should you have crummy side effects, then immediately let your doc know and if your doc is patient and knowledgable, he/she will most likely try you on several different meds, until you find the right match.

    I tried EVERYTHING else before I found the MS Contin, so please don't get discouraged if things don't work out perfectly right away. Also, be patient and if your side effects are MILD (like mild drowsiness and dry mouth, persay), give it a few days to a week or so for your body to adjust to the new chemicals that you are putting in it. You may be surprised to find that most discomforts will go away OR you may decide that something as minor as dry mouth is worth dealing with in comparison to the great pain relief.

    Sorry for babbling on! Good luck and hey, you may find that oxycontin is the perfect med to treat your pain on the very first try! Let's keep our fingers crossed!

    Take care,

    K
  7. roma06

    roma06 New Member

    thank you very much to all you .

    for all the information ,last nightmy 30 years doughter
    she came home to visitme and i ask her to post my message,becouse i cannot write inghlish to well
    i am from mexico but i live here in texas for long time
    i like to read evry day most of the messages becouse i haveing learning a lot from all your experiences
    i am sorry for my spelling

    GOOD BLESS ALL YOU

    ROSY